Can Wellbutrin Cause Nightmares, Hallucinations?

Question

Asked by karen

Can Wellbutrin Cause Nightmares, Hallucinations?

Can Wellbutrin cause night terrors and nightmares, including yelling and screaming during sleep? What about hallucinations?

Answer

I would definitely suggest a first step of discussing this with your doctor. In researching your question I did find that nightmares can be a rare side effect as noted by this web site:

"Rare: Acne, blurred vision, chest pain, chills, coordination problems, confusion, decrease in white blood cell count, fainting, fever, gum irritation, hair color changes, hair loss, hallucinations, hives, indigestion, itching, liver toxicity, loss of movement, nightmares, racing heartbeat / palpitations, seizure, skin rash, sexual problems, suicidal thoughts, tinnitus ( ringing in the ears ), excessive thirst, toothaches, tremors, urinary problems, or weight gain / loss."

And judging by some of the depression forums it seems that you are not alone with having this possible side effect.   Read this forum to see what other people have said about dealing with this issue.

Some people have talked about changing what time of day  they take  their medication  to help, but do check with your doctor to see what he or she suggests first.

Here are some articles you might find of interest:

10 Ways Depression Will Change You

Getting Your Depressed Partner to Communicate

7 Ways to Beat the Blues  

Answered by Merely Me